Hail, Lawrence
- When
- April 6, 8:40 AM CST
- Where
- Lawrence County, Aurora
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.967, -93.717
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 6, 1:25 AM CST, 7 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 125 AM CST SUN APR 6 2003 FORECAST CONCERNS: INTENSITY/LONGEVITY OF INITIAL RAINFALL THIS MORNING. CHANCE OF STRONG/SEVERE STORMS OVER EXTREME SOUTHERN MISSOURI SUNDAY AFTERNOON. REGION RADAR SHOWING INCREASING SHOWERS AND THUNDERSTORMS OVER SOUTHEAST KANSAS AND THE WESTERN 1/2 OF FORECAST AREA SINCE 11 PM. THIS IS RIGHT ON TARGET AS PREVIOUSLY ADVERTISED AND WITH INTENSIFYING LOW LEVEL JET AND UPPER LEVEL JET ENERGY MOVING OVER THE REGION DURING THE NEXT 6 TO 12 HOURS...EXPECT THE CONTINUATION OF SHOWERS AND THUNDERSTORMS THROUGHOUT THE AREA. INITIALLY DRY LOW LEVELS NEAR THE SURFACE WILL PRECLUDE SOME OF THE HEAVIEST RAINFALL IN SOUTH CENTRAL MISSOURI UNTIL AROUND DAWN AS MOISTURE FEED FROM THE SOUTH NEARLY SATURATES THE SOUNDINGS THROUGHOUT THE AREA (ALSO NOSE OF LOW LEVEL JET IS MORE IN LINE FOR SOUTHWEST MISSOURI THAN SOUTH CENTRAL). DUE TO A VERY LOW WET BULB HEIGHT...NUMEROUS REPORTS OF PEA SIZE HAIL WERE OCCURRING ACROSS THE OZARKS...ESPECIALLY WITH RADAR ECHOES LIFT ABOVE 10000 FEET. THIS WILL LIKELY CONTINUE THROUGH THE EARLY MORNING HOURS BEFORE WET BULB HEIGHTS RISE SLOWLY AS WARMER AIR ADVECTS NORTHWARD. AS THE LOW LEVEL JET SHIFTS NORTHWARD THIS MORNING AND THE UPPER LEVEL JET ENERGY MOVES EAST OF THE REGION...EXPECT AN OVERALL DECREASE IN THE COVERAGE. HOWEVER RESIDUAL SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY CONTINUE THROUGH THE AFTERNOON (WEAK OMAGES BETWEEN 70-50H). AS FOR SEVERE STORMS...SURFACE LOW AND WARM SECTOR MAY REACH AS FAR NORTH AS EXTREME SOUTHWEST MISSOURI DURING THE LATE AFTERNOON HOURS. CAPES INCREASE TO 1500 J/KG (NO CAP) DURING THIS TIME...AND WITH WINDS VEERING FROM THE SOUTHEAST...SURFACE BASED STORMS ARE POSSIBLE. WILL HIGHLIGHT HWO THIS MORNING ON THIS POTENTIAL PROBLEM. ANYWAY THE MAIN ENERGY SHIFTS NORTHWARD SUNDAY NIGHT WITH RESIDUAL CLOUD COVER EXPECTED ON MONDAY. MODELS ARE ALSO HINTING ON PRECIPITATION TUESDAY AS MAIN UPPER TROUGH MOVES THROUGH. WILL CONTINUE DRY FORECAST...BUT MODELS HAVE BEEN CONSISTENT WITH THIS FEATURE DURING THE LAST TWO RUNS. ALSO THICKNESSES ARE LOW ENOUGH FOR A MIXTURE OF FROZEN PRECIPITATION EXTENDED PERIODS CONTINUE TO LOOK DRY AS HIGH PRESSURE DOMINATES THE CENTRAL U.S. THROUGH LATE WEEK. EXPECT A SLOW MODERATION OF TEMPERATURES DURING THIS PERIOD AS THE AIR MASS REMAINS RELATIVITY COOL FOR THIS TIME OF YEAR. FINAL ISC GRIDS WILL BE SENT BY 3 AM. ...SGF... MO...NONE KS...NONE JLT
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061800- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 600 AM CDT SUN APR 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AREAS AFFECTED AND TIMING: SOUTH OF A LINE FROM PITTSBURG KANSAS TO GAINESVILLE MISSOURI. EARLY THIS MORNING FROM 6 AM TO 9 AM. THIS AFTERNOON FROM 3 TO 7 PM. DISCUSSION: ELEVATED INSTABILITY WILL CONTINUE ACROSS EXTREME SOUTHERN MISSOURI AS STEEP MID LEVEL LAPSE RATES MOVES ACROSS THE SOUTHERN PLAINS. SURFACE BASE CONVECTIVE IS ALSO POSSIBLE IN EXTREME SOUTHWEST MISSOURI LATE THIS AFTERNOON AND EARLY THIS EVENING AS A SURFACE LOW TRACKS ACROSS THE KANSAS OKLAHOMA BORDER INTO NORTHEAST ARKANSAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A CANADIAN AIR MASS WILL MOVE INTO THE REGION BY MID WEEK ALLOWING FOR THE POSSIBILITY OF A FROST OR FREEZE TUESDAY OR WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD CONTINUE TO MONITOR THE LATEST TRACK OF THE SURFACE FEATURES TO SEE IF ANY SURFACE BASE CONVECTION DEVELOPS THIS AFTERNOON. THE BEST TIME FRAME WOULD BE 3 TO 7 PM. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0907 AM CDT SUN APR 06 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0651 AM NOEL MO 1.00 INCH HAIL
04/06/03 MCDONALD REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0811 AM CST SUN APR 06 2003
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0820 AM BLUE EYE MO 0.75 INCH HAIL
04/06/03 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0820 AM KIMBERLING CITY MO 0.75 INCH HAIL
04/06/03 STONE REPORTED BY LAW
ENFORCEMENT OFFICIAL.The Springfield radar (KSGF), 41 km away, was scanning. The volume nearest the first event began at 14:40 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352221.